ADVERTISEMENT

Q. I feel current sensation in tongue while sleeping. What is the reason?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 18, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

Whenever I sleep I fell current type of sensation in my tongue and find a small sore on my tongue. It happens on both sides of my tongue, not in the middle. I am suffering from this for last four years. Please help me. I am very upset and facing problem in sleeping.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  1. Does this happen daily or occurs as on and off?
  2. Do you have any digestive problems like incomplete evacuation, constipation, a lot of gases problem?
  3. Do you notice this before going to sleep or middle of night and morning only?
  4. Have you tried any medicines for it?
  5. Do you also get genital sores or ulcer?

You should apply Tess (Triamcinolone 0.1 percent) gel two times a day to the affected sites for 7 to 10 days depending upon the response. Also, have Tablet Zevit (Biotin and Calcium Pantothenate) once a day before lunch for 10 days.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Yes, I have a digestive problem, and I am suffering from this problem for 20 years but from last 3 to 4 years it is going worse. Previously it happened once in a month but from last few years. I am suffering every day. If tongue will not effect then it will affect the inner face. I feel current and then found one red spot, whether day or night whenever I go to sleep, I have some white patches in my mouth from last 25 years. I consulted with an oncology surgeon. He advised me to take Vitamin C and one local paint. Kindly guide what should I do for this current and it has generated wounds in my mouth and white patches.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

#

Hi,

Welcome back to icliniq.com.

Please upload the picture of white patches. I guess you do not smoke or use tobacco, etc. Also, in digestive problems, is it constipation? As I mentioned, you have Tess gel and Zevit for 10 days. I think, there is also some psychological component and you are worrying too much about it. You should not think much about it and try to divert your mind. If this does not respond to above medicines then you will need to be started on tablet Amitriptyline 10 mg bedtime for three weeks.

If having constipation then you should eat high fiber diets like fruits apple, banana, oranges, green leafy vegetables like spinach, and raw cucumber. Avoid refined food, fatty, and oily food. You should have plenty of fluids and regular exercises. Also, syrup like lactulose 15 to 30 ml bedtime to maintain your stool soft.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I smoked during my college time but left it 16 years back. But I have this spot before that but that time it was very small, now it is little bigger.

#

Hi,

Welcome back to icliniq.com.

I have gone through the picture. It is leukoplakia. You should visit ENT specialist for biopsy of the lesion and confirmation. At present, no need to apply Tess gel (Choline salicylate). Just have Zevit (multivitamin and zinc supplement) for four weeks and apply Mucopain gel (Benzocaine) twice a day. If there is a relief, then continue for two weeks. Otherwise, we have to start tablet Amitriptyline 10 mg bedtime.

I guess you do not do tobacco or betel nut, etc. Also, make sure there is nothing in the mouth which irritates the local mucosa like any dentures or broken teeth. Also, maintain oral hygiene very strictly. Daily use chlorhexidine mouth wash to halt its progression.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I went to ENT specialist. He prescribed me a gel. He also told me that it is leukoplakia. He did not advice me for biopsy, whenever I take storied he became very clear, but after that, it comes back, my question is it dangerous, I do not use tobacco or anything, I am maintaining oral hygiene. Please guide.

#

Hi,

Welcome back to icliniq.com.

A biopsy may be deferred and not absolutely necessary. However, if you notice any change in its nature, a rapid increase in size then you should get it. Usually, it is not dangerous, but there remains a risk of cancer in it. There is a risk of 1 to 10 percent of transformation in malignancy. There is some role of vitamin A supplementation in its regression. So discuss with your ENT doctor for starting vitamin A supplementation.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Whenever I use Fluticasone nasal spray it became very light, after few days it becomes like previous. What should I do to get out of danger zone?

#

Hi,

Welcome back to icliniq.com.

Since it is a long-standing lesion for many years without obvious reasons, I think, it is better to go ahead with biopsy of the lesion to asses the degree of dysplasia. This means, how bad the lesion is and if it is bad enough then better to get it removed by a minor procedure. It is important to keep watch over the lesion, observing carefully once in 15 days or so. You should have some snapshot of it for comparison on later dates. With any rapid and significant change, a biopsy needs to be done. You should also take Vitamin A supplementation for it like Vitamin A tablets or Beta-carotene capsule as it has shown some benefit in regression.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Does it have any relation with current in my tongue, and I am observing at daily basis, and I am very very afraid of biopsy, and suffering from huge stress from this and tongue current. I am not able to sleep, for past three years.

#

Hi,

Welcome back to icliniq.com.

If the current is limited only to the tongue and at the site of lesion then it can be due to leukoplakia. But, if the current is occurring at different positions as well as other parts of the face then it likely related to other problem likely neuralgia for which you will need nerve stabilizers like Amitriptyline or Pregabalin. Fine, if you are not able to sleep for three years then better to get prescribed tablet Amitriptyline 10 mg bedtime which may be increased according to response.

You should not take undue stress due to it. There is a risk associated with it and does not mean you have got some serious illness now. Also, nothing to be afraid of biopsy. It is a minor procedure, minor pain. Reduce alcohol consumption, if any.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the white lesion in mouth that started as canker sore and can be scraped off?

.. can see you can scrape off your lesions, then it will not be leukoplakia because it is thickened, white patches that form on your gums, the insides of your cheeks, the bottom of your mouth and, sometimes, your tongue. These patches cannot be scrap...   Read full

Why is there continuous release of gas from my stomach?

.. is not always abnormal and need not always be treated. You can take precautions like avoiding foodstuffs which can increase gas production. Other measures are to regularise bowel habits, avoid constipation and have an adequate intake of water da...   Read full

What are the white patches on the inner side of the mouth?

.. stop taking pan masala. The white patches look like leukoplakia (attachment removed to protect patient identity). You should consult an oral surgeon and get evaluated. A biopsy can be done. For now, apply Kenacort ointment (Triamcinolone). For mo...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.